[Skip to Content]
[Skip to Content Landing]
Article
December 1987

Drug-Induced PemphigoidA Spectrum of Diseases

Author Affiliations

From the Department of Ophthalmology, Eye Institute of New Jersey, Newark (Drs Fiore and Jacobs); and Hahnemann Medical Center, Philadelphia, and Monmouth Medical Center, Long Branch, NJ (Dr Goldberg).

Arch Ophthalmol. 1987;105(12):1660-1663. doi:10.1001/archopht.1987.01060120058023
Abstract

• Drug-induced ocular pemphigoid has been reported to occur after long-term use of topical glaucoma medications. We have reviewed the literature on druginduced ocular pemphigoid and have added our experience with five patients with glaucoma who developed ocular cicatricial (benign mucosal) pemphigoid after treatment with various topical glaucoma medications. We also describe a case of timolol-induced ocular pemphigoid. The presentation and progression of drug-induced ocular cicatricial pemphigoid can be variable. We propose that drug-induced ocular pemphigoid represents a spectrum of diseases ranging from a self-limiting, toxic form to a progressive, immunologic form.

×